Alert archive / New Jersey / Small Craft Advisories in 2017
Small Craft Advisory 89, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 13, 2017, 12:29 PM EST. It took effect at Nov 13, 2017, 1:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2017, 12:29 PM EST (17:29 UTC)
- In effect from
- Nov 13, 2017, 1:00 PM EST
- Expired
- Nov 13, 2017, 9:11 PM EST
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
200 WHUS71 KPHI 131729 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1229 PM EST MON NOV 13 2017 ANZ450>455-140600- /O.NEW.KPHI.SC.Y.0089.171113T1800Z-171114T0600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1229 PM EST MON NOV 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. * LOCATION...THE ATLANTIC COASTAL WATERS OF NEW JERSEY AND DELAWARE. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. * TIMING...WINDS WILL PEAK LATE THIS AFTERNOON AND EARLY THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CMS
2 follow-up statements
509 WHUS71 KPHI 132027 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 327 PM EST MON NOV 13 2017 ANZ450>455-140600- /O.CON.KPHI.SC.Y.0089.000000T0000Z-171114T0600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 327 PM EST MON NOV 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * LOCATION...THE ATLANTIC COASTAL WATERS OF NEW JERSEY AND DELAWARE. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. * TIMING...WINDS WILL PEAK EARLY THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CMS
191 WHUS71 KPHI 140211 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 911 PM EST MON NOV 13 2017 ANZ450>455-140315- /O.CAN.KPHI.SC.Y.0089.000000T0000Z-171114T0600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 911 PM EST MON NOV 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS THIS EVENING OVER 25 KNOTS ARE NO LONGER EXPECTED ON THE COASTAL WATERS. SEAS OF AROUND FOUR FEET ARE STILL EXPECTED THROUGH THE REMAINDER OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 9:29 AM EST, 3 hours earlier.
Area forecast discussion, Nov 13, 9:29 AM EST, 3 hours before
Area Forecast Discussion National Weather Service Mount Holly NJ 929 AM EST Mon Nov 13 2017 .SYNOPSIS... Low pressure will move off the Mid-Atlantic coast today. High pressure builds into the Eastern Seaboard on Tuesday and lifts to the north and east and offshore late Wednesday. Low pressure passes north of the area Wednesday night and Thursday, followed briefly by high pressure on Friday. A complex area of low pressure, along with a strong cold front, will move across the area over the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Main band of rain has moved offshore this morning, but another mesoscale band has developed along/west of the Delaware River during the past couple of hours. Additionally, a very light mix of rain, ice pellets, and snow continues in the southern Poconos and immediate vicinity. Temperatures are slowly increasing this morning, though, and any mixed precipitation should trend toward a cold drizzle or rain before ending late this morning or early this afternoon. Trended PoPs/Wx grids for a slower demise north of I-76 and east of the Delaware River, as the mesoscale band will move much less progressively than the first band. Additionally, wrap-around precip in the southern Poconos, Lehigh Valley, and adjacent northern New Jersey may stick around for much of the morning. Made adjustments to hourly temperatures/dew points based on current trends, and to sky cover this afternoon based on increased input from better- performing high-resolution guidance. The light nature of the precipitation (and the residual warmth of the ground) were the winners in last night's marginal event to the northwest of the urban corridor. Any cooling effects from evaporation processes during the initial stages of the precipitation were limited, so the near-surface air easily became more saturated as the precipitation continued without much decrease in temperature. As such, little or no icing occurred (to our knowledge). Additionally, the increased cloud cover and elevated warm-air advection in the evening allowed temperatures to remain fairly steady reasonably early in the night. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... As the upper-level trough shifts farther to our east, the flow aloft is forecast to turn more zonal tonight. High pressure at the surface gradually builds eastward through the overnight, and with drier air and subsidence overspreading our area the clouds will clear out at least for awhile. There should be at least some high cloudiness streaming across parts of the region overnight within the more zonal flow aloft. It will be another chilly night, however not as cold as a few nights ago since the airmass is not nearly as cold or dry. Low temperatures are mostly an even blend of MOS and continuity. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Sprawling high pressure will expand from eastern Canada, down through the Northeast and Mid-Atlantic, and into the Lower Mississippi Valley on Tuesday, and this high lifts to the north and east through Wednesday, and finally moves offshore Wednesday night. Fair weather expected with high temperatures moderating through the 50s. Weak low pressure tracks across Canada Wednesday night through Thursday. This will drag a warm front through the Northeast and Mid- Atlantic Thursday morning, followed by a cold front late Thursday. Scattered showers possible, mainly north and west of I-95, late Wednesday night. Highs on Thursday top off in the mid and upper 50s across most of NJ, into southeast PA and the Delmarva, and in the upper 40s to low 50s across NW NJ and eastern PA. High pressure then briefly builds across the region on Friday. During this time, low pressure works its way across southern Canada and into the Great Lakes and is gearing up to impact the region over the weekend. Global models are in decent agreement with the big picture in terms of bringing the warm front through the region sometime Saturday, followed by a cold front sometime Saturday night or Sunday. The 00Z GFS is faster than the 00Z ECMWF and the 00Z CMC- GDPS, in which it brings the warm front through Saturday morning, followed by the cold front Saturday afternoon. The ECMWF and the CMC have a slower track, and does not lift the warm front through the region until sometime Saturday afternoon, and the cold front until late Saturday night or Sunday morning. Model guidance has been fairly consistent with likely PoPs on Saturday, so will follow suit. Several strong shortwaves will pass through the region during this time as well. Depending on timing and placement of those shortwaves, this could set up a period of heavy rain sometime Saturday afternoon, in addition to the potential for a rumble of thunder while the region is in the warm sector. When the cold front passes through, this ushers a much colder airmass into the region for Sunday. Low pressure remains over eastern Canada, and with this colder airmass spreading into the Northeast, there may be some snow showers across the Poconos Saturday night and Sunday morning. Also possible for some Lake Effect streamers to possibly graze the Poconos on Sunday as well. Highs fall from the mid to upper 50s over most of eastern PA and NJ and even the low 60s over the Delmarva on Saturday to the 40s on Sunday. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through today...MVFR ceilings at most terminals. Some IFR ceilings should develop especially at ACY this morning. An area of mainly light rain will move across the area, ending from west to east by early afternoon. This will lower the visibility to MVFR at times. Light and variable or light north-northeast winds, becoming north 5-10 knots. Tonight...VFR. Northerly winds mainly 5 knots or less. Outlook... Tuesday through Wednesday...VFR. Light north winds on Tuesday, becoming southeast late Wednesday. Wednesday night through Thursday...Sub-VFR conditions possible in -SHRA. Thursday night through Friday...VFR. NW winds possibly gusting to 20 kt Thursday night. && .MARINE... Models are trending stronger with the northerly surge once the system moves through the area today. As such, confidence is increasing that 25-kt winds will occur in the Atlantic waters for a period this afternoon into the overnight hours. A small craft advisory may be required. A decision will be made once this morning's model guidance comes in. Otherwise, expect rain to diminish gradually through the day. Outlook... Tuesday through Wednesday...N winds 10-15 kt with gusts to 20 kt. Seas below 5 feet. Thursday...W winds 10-20 kt with gusts to 30 kt. Brief period of gales possible Thursday night on the ocean. Friday...NW winds 5 to 10 kt. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...CMS Short Term...Gorse Long Term...MPS Aviation...Gorse/MPS Marine...CMS/MPS
Hazardous weather outlook, Nov 13, 5:15 AM EST, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 515 AM EST Mon Nov 13 2017 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-141015- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 515 AM EST Mon Nov 13 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-141015- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 515 AM EST Mon Nov 13 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 8:03 PM EST | Winter Weather Advisory | PHI | Hunterdon, Warren | 9 hr |
Nearby
Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.